MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was stuck in the distal part of the microcatheter and prematurely detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the anterior communicating artery.The max diameter was 3.0mm, and the neck diameter was 2.3mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.It was reported that in the process of continuously filling, the coil was adjusted and it was found to have detached before it reached the tube.When it was withdrawn from the body, it was found that the coil was stretched.The coil was retained in the microcatheter, and there was a stretched wire at the tip end of the support guide wire.The microcatheter and the coil were replaced to continue filling, and the operation ended smoothly.There was no damage to the catheter. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.The catheter was a medtronic product.Two detachment attempts were made.There was no kink/damage observed on the pushwire.The cause of the event was undetermined.
 
Additional Manufacturer Narrative
Product analysis #705113541:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ drawing(s) referenced: dwgs105-5091-150 rev.Ay ¿ as found condition: the axium coil and echelon-10 micro catheter were returned for analysis within a shipping box and within a plastic bio-pouch.¿ visual inspection/damage location details: the axium pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.No bends, kinks or separations were found with the pusher.The implant coil was found still attached to the pusher.The implant coil was found stretched and broken.Upon visual inspection, no issues or irregularities were found with the echelon-10 catheter hub.No bends or kinks were found with the echelon-10 catheter body.The echelon-10 catheter distal tip was noted shaped.No damages were found with the echelon-10 distal marker/tip.¿ testing/analysis: the echelon-10 catheter total length was measured to be ~155.3cm and the useable length was measured to be ~147.5cm which is within specification (specification: 147.0 ± 1.5cm).The echelon-10 micro catheter was flushed, water exited from the distal tip.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ and ¿coil stretch¿ reports were confirmed.Regarding the customer¿s ¿premature detachment¿ report the issue could not be confirmed.Possible causes of ¿coil stretch¿ include lack of hydration before procedure, user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.Possible causes of ¿coil resistance/stuck in catheter¿ include use of an incompatible catheter, lack of coil hydration before procedure, user does not maintain a continuous flush, flush rate too low, tortuous anatomy, or catheter damage.The echelon-10 micro catheter is compatible for use with the axium coil, no defect was found with the echelon-10 micro catheter that would have contributed to the resistance, and the devices were prepared according to the instructions for use (ifu).Information regarding if a continuous flush was used was not reported.In this event, it is likely the coil was not retracted in a one-to-one motion with the implant pusher during repositioning and/or the pusher was rotated causing the implant coil to stretch.In addition, it is likely the patient¿s ¿moderate¿ vessel tortuosity contributed to the events.(rosaj10 2022-09-14) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15047512
Report Number2029214-2022-01174
Device Sequence Number17487176
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number223051092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/20/2022
09/14/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/10/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale